Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 62, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 23, 2010, 8:15 PM CDT for Andrews County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2010, 8:15 PM CDT (01:15 UTC)
- Expired
- Sep 23, 2010, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 70 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
064 WGUS54 KMAF 240115 FFWMAF TXC003-240415- /O.NEW.KMAF.FF.W.0062.100924T0115Z-100924T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 815 PM CDT THU SEP 23 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN ANDREWS COUNTY IN WEST TEXAS... * UNTIL 1115 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM THUNDERSTORMS IN THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKEL CITY...FLOREY AND ANDREWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3248 10302 3249 10243 3210 10242 3210 10302 $$
1 follow-up statement
952 WGUS74 KMAF 240250 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 950 PM CDT THU SEP 23 2010 TXC003-240415- /O.CON.KMAF.FF.W.0062.000000T0000Z-100924T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ANDREWS- 950 PM CDT THU SEP 23 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR WESTERN ANDREWS COUNTY... AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF WESTERN AND CENTRAL ANDREWS COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKEL CITY...FLOREY AND ANDREWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. && LAT...LON 3248 10302 3249 10243 3210 10242 3210 10302 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:34 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 23, 6:34 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT THU SEP 23 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
AT 2320Z SCATTERED SHOWERS AND THUNDERSTORMS STRETCHED FROM THE
WESTERN PERMIAN BASIN TO THE DAVIS MOUNTAINS. THIS PRECIPITATION
WILL SLOWLY MOVE EAST AND DIMINISH DURING THE EVENING. WENT
WITH A TEMPO GROUP FOR THUNDERSTORMS IN THE 00Z-04Z TIME FRAME
AT KFST...KINK AND IFR CONDITIONS AT KPEQ. HAVE A PREVAILING CB
GROUP AT KMAF THIS EVENING BUT CONFIDENCE IS NOT HIGH ENOUGH
TO INCLUDE THUNDERSTORMS IN THE TAF. MVFR CEILINGS WILL DEVELOP
LATE TONIGHT THROUGH MID TO LATE MORNING AT THE TERMINALS WITH
MVFR VISIBILITES IN FOG AT KCNM AND KHOB.
12
&&
.PREV DISCUSSION... /ISSUED 225 PM CDT THU SEP 23 2010/
DISCUSSION...
RAINY PATTERN TO CONTINUE INTO SATURDAY. MID LEVEL REMNANTS OF
GEORGETTE PASSED THRU SE NM THIS MORNING LEAVING SIGNIFICANT PRECIP
TOTALS IN WAKE. VISIBLE IMAGERY INDICATES THAT THERE SUBSTANTIAL
INSOLATION OCCURRING ACRS THE TRANS PECOS REGION AIDING IN THE
DESTABILIZATION...AS LAPS INDICATES CAPES NEAR 3000 J/KG THERE. CU
FIELD IS INCREASING AND THICKENING...DEVELOPMENT OF SCT TO
NUMEROUS SHRA/TSRA ARE EXPECTED. 12Z MAF SOUNDING SHOWED A 2" PW
AND 12Z PROGS INDICATE SIMILAR AMOUNTS OF MSTR AT 00Z/FRI. MID
LEVEL THETA RIDGE HAS/IS SHIFTING EWD AND ALL MAKES SENSE THAT
FAVORED AREA OF SIGNIFICANT PRECIP WILL BE FROM THE UPPER TRANS
PECOS/WRN PB INTO THE DAVIS MTNS/BIG BEND REGION...AND POSSIBLY
LOWER TRANS PECOS. NO DOUBT HEAVY RAIN IS A CONCERN AND WILL MAKE
SOME ADJUSTMENT TO FLASH FLOOD WATCH. WILL ALLOW WATCH TO EXPIRE
FOR SE NM AND GDP MTNS WHILE EXTENDING TRANS PECOS PORTION OF
WATCH TIL 10Z AND OPT TO INCLUDE BREWSTER/PECOS COUNTIES. THERE
WILL MOST LIKELY BE A RESPITE OF PRECIP AT LEAST AFTER 09Z BUT
THERE ARE INDICATIONS THAT SHRA/TSRA WILL AGAIN DEVELOP FRI PM
WITH WEAK SFC BOUNDARY MOVING THRU PB MID MORNING/EARLY AFTERNOON.
MID LEVEL THETA-E RIDGE AXIS WILL STILL BE ORIENTED SW-NE ACRS A
GOOD PORTION OF CWFA AND WITH DAYTIME HEATING THERE SHOULD BE GOOD
OPPORTUNITY FOR SCT/NMRS TSRA TO DEVELOP AGAIN. AS MID EVENING
APPROACHES FRIDAY MID LEVEL FLOW WILL BE TURNING MORE NW AND AN
IDENTIFIABLE SHRTWV WILL BE MOVING THRU CNTRL NM...MEANWHILE
MODEST LLJ WILL DEVELOP. NAM12 DOES DEVELOP SCT CONVECTION IN THE
MID EVENING...EVEN ACRS CNTRL PB AND AS SUCH WILL CONTINUE TO KEEP
POPS IN THE FCST OVERNIGHT ACRS PB...ESPECIALLY SINCE MID LEVEL
FLOW BECOMES MORE DIFFLUENT BY 06Z. THE NEXT SYSTEM TO AFFECT W TX
WILL BE A STRONG LOW DROPPING S THRU THE NRN HIGH PLAINS SAT AM
WHICH WILL RESULT IN EVEN MORE OF A PRONOUNCED NW MID LEVEL
FLOW...ASSOCD SFC BOUNDARY WILL BE NEARING NE NM AND PANHANDLES.
BY 00Z/SUN THERE IS AGAIN A NOTICEABLE SHRTWV TROF IN THE 5H HGHT
FIELD/WINDS...SO SCT TSRA WILL AGAIN FIT THE SCENARIO. AFOREMENTIONED
COLD FRONT WILL DROP S THRU W TX SUNDAY MORNING AND SHOULD BE
SUFFICIENT TO KEEP MENTION OF POPS ALBEIT LOWER INTO SUNDAY
MORNING. SUNDAY PM WILL BE A DOWN DAY AS DEEP LAYER NE WINDS PUSH
MID LEVEL THETA-E RIDGE S. HIGH TEMPS FRI-SUN WILL BE NEAR NORMAL
TO BELOW NORMAL WITH FAIRLY WIDESPREAD M80S EXPECTED. SAT MAYBE
THE COOLEST DAY WITH NAM/S DEPICTION OF SFC RIDGING. PATTERN SHOWS
LITTLE LARGE SCALE CHANGE MON-WED AS CUT OFF LOW REMAINS INVOF ARKANSAS
AND MID LEVEL RIDGE REMAINS NEAR 4 CORNERS. THIS WILL MAINTAIN NLY
MID LEVEL FLOW KEEPING THETA-E RIDGE WELL S. LOWER DWPNT AIR MON-
THUR WILL FAVOR COOL MORNINGS...IN 50S FOR THE MOST PART.
POSSIBLE FRONT THUR AS NRN STREAM MID LEVEL SHRTWV MOVING THRU THE
GREAT LAKES REGION DRIVES FRONT SWD.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 5 AM CDT FRIDAY FOR THE FOLLOWING
ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND
UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
12Hazardous weather outlook, Sep 23, 2:05 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CDT THU SEP 23 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 205 PM CDT THU SEP 23 2010 /105 PM MDT THU SEP 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE DAVIS MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR...TRANS PECOS...THE PRESIDIO RIVER VALLEY...AND BIG BEND REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND VERY HIGH RAINFALL RATES CAN BE EXPECTED WITH THE STRONGEST STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...AND HAS BEEN EXTENDED SOUTHWARD INTO THE BIG BEND REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH SUNDAY MORNING ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THE MAIN THREAT WILL BE HEAVY RAINFALL...ALTHOUGH A FEW STORMS COULD BECOME STRONG PRODUCING GUSTY WINDS AND SMALL HAIL. LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 23, 5:17 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 PM CDT THU SEP 23 2010 TXZ058-232245- REEVES COUNTY AND UPPER TRANS PECOS- 517 PM CDT THU SEP 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL REEVES COUNTY UNTIL 545 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 7 MILES SOUTHEAST OF TOYAH IN CENTRAL REEVES COUNTY AT 516 PM CDT...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:20 PM CDT | Areal Flood Advisory | MAF | Andrews | 4 hr |
| Sep 24, 1:47 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Sep 24, 2:39 PM CDT | Flash Flood Watch | MAF | Pecos, Terrell | 14 hr |
| Sep 24, 3:53 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.